Alert archive / Florida / Special Marine Warnings in 2007
Special Marine Warning 252, NWS Miami, FL
NWS Miami, FL issued this special marine warning at Sep 13, 2007, 3:30 PM EDT. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2007, 3:30 PM EDT (19:30 UTC)
- Expired
- Sep 13, 2007, 4:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
The radar
The Melbourne radar (KMLB), 132 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2503 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WHUS52 KMFL 131932
SMWMFL
AMZ610-132030-
/O.NEW.KMFL.MA.W.0252.070913T1930Z-070913T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MIAMI FL
330 PM EDT THU SEP 13 2007
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
LAKE OKEECHOBEE
* UNTIL 430 PM EDT
* AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM...CAPABLE OF PRODUCING STRONG WINDS OF 34 KNOTS OR
GREATER OVER PORT MAYACA...MOVING WEST AT 15 MPH. ADDITIONAL
THUNDERSTORMS WERE DEVELOPING ALONG THE SOUTH AND EAST COAST OF
LAKE OKEECHOBEE. THESE STORMS WILL MOVE OVER CENTRAL AND SOUTHERN
PORTIONS OF THE LAKE.
* THIS STRONG THUNDERSTORM WILL ALSO AFFECT
PAHOKEE...
CLEWISTON...
AND SURROUNDING COASTAL AREAS.
AS THUNDERSTORMS MOVE OVER THE WATER...BOATERS CAN EXPECT STRONG
GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...AND HEAVY RAIN. MOVE
TO SAFE HARBOR OR STAY CLOSE TO SHORE UNTIL THE STORM PASSES. IF
CAUGHT ON THE OPEN WATER...MAKE SURE ALL SAFETY GEAR IS AVAILABLE AND
LIFE JACKETS ARE BEING WORN BY YOU AND YOUR CREW.
LAT...LON 2709 8061 2690 8056 2667 8074 2676 8093
2688 8108 2702 8104 2709 8098
TIME...MOT...LOC 1930Z 086DEG 14KT 2699 8068
$$
GREGORIA2 follow-up statements
000
FZUS72 KMFL 132001
MWSMFL
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
359 PM EDT THU SEP 13 2007
AMZ610-132030-
/O.CON.KMFL.MA.W.0252.000000T0000Z-070913T2030Z/
359 PM EDT THU SEP 13 2007
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 430 PM EDT...
FOR THE FOLLOWING AREA...
LAKE OKEECHOBEE
AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORM OVER FAR EASTERN LAKE OKEECHOBEE HAD DISSIPATED...BUT
STORM OUTFLOW COULD STILL RESULT IN GUSTY WINDS TO 34 KNOTS OR MORE.
ADDITIONAL THUNDERSTORMS WERE DEVELOPING FROM BETWEEN PORT
MAYACA AND BELLE GLADE. THESE STORMS WERE MOVING WEST AT 15 MPH AND
WILL EVENTUALLY MOVE OVER LAKE OKEECHOBEE.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT
PAHOKEE...
LAKE HARBOR...
AND SURROUNDING COASTAL AREAS.
AS THUNDERSTORMS MOVE OVER THE WATER...BOATERS CAN EXPECT STRONG
GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...AND HEAVY RAIN. STAY
IN SAFE HARBOR OR CLOSE TO SHORE UNTIL THE STORM PASSES. IF CAUGHT ON
THE OPEN WATER...MAKE SURE ALL SAFETY GEAR IS AVAILABLE AND LIFE
JACKETS ARE BEING WORN BY YOU AND YOUR CREW.
LAT...LON 2709 8061 2690 8056 2667 8074 2676 8093
2688 8108 2702 8104 2709 8098
TIME...MOT...LOC 1959Z 086DEG 14KT 2698 8081
$$
GREGORIA000
FZUS72 KMFL 132025
MWSMFL
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
423 PM EDT THU SEP 13 2007
AMZ610-132033-
/O.EXP.KMFL.MA.W.0252.000000T0000Z-070913T2030Z/
423 PM EDT THU SEP 13 2007
...SPECIAL MARINE WARNING EXPIRES AT 430 PM EDT...
THE AFFECTED AREA WAS...
LAKE OKEECHOBEE
DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SPECIAL
MARINE WARNING HAD WEAKENED. THEREFORE...THE SPECIAL MARINE WARNING
WILL BE ALLOWED TO EXPIRE AT 430 PM EDT.
HOWEVER...THUNDERSTORMS DO CONTINUE OVER EASTERN SECTIONS OF THE
LAKE...BUT THEY CONTINUE TO WEAKEN. STILL...MARINERS CAN EXPECT
GUSTY WINDS OF AROUND 25 KNOTS OVER THE NEXT HOUR ALONG WITH
DANGEROUS LIGHTNING STRIKES.
LAT...LON 2709 8061 2690 8056 2667 8074 2676 8093
2688 8108 2702 8104 2709 8098
TIME...MOT...LOC 2023Z 086DEG 14KT 2697 8091
$$
GREGORIAWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Sep 13, 2:15 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Sep 13, 2:15 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 215 PM EDT THU SEP 13 2007 .DISCUSSION...CURRENTLY HIGH PRESSURE RIDGING AT THE LOWER AND MID LEVELS SITTING OVER CENTRAL FLORIDA. CONVECTION HAS TAKEN AWHILE TO GET GOING TODAY WITH POSSIBLY SOME DRYER AIR FILTERING INTO THE MID LEVELS. THE GROUND BASED GPS PWATS SHOWS AT LEAST A QUARTER INCH DECREASE SINCE THE SOUNDING VALUES OF 2.07 THIS MORNING. BUT ATTM, THEY HAVE STARTED TO TAKE OFF OVER THE INTERIOR AND WEST. BY SATURDAY, A STRONG MID LEVEL TROUGH WILL DIG INTO THE EASTERN U.S. POPS WILL BE A BIT LOWER BEFORE THE TROUGH REACHES THE AREA DUE TO SOME DRYER AIR. THEN BY EARLY NEXT WEEK, A MID LEVEL RIDGE BUILDS OVER THE LOWER MISSISSIPPI VALLEY REGION AND THEN A CUTOFF H5 LOW PUSHES SOUTH OVER THE SOUTHEAST U.S. COASTAL WATERS AND THEN TURNS WEST THROUGH CENTRAL FL EARLY WED AND INTO THE GULF OF MEXICO THU. THIS MID LEVEL LOW WILL INDUCE AN INVERTED TROUGH AND THIS WILL MOVE WITH THE H5 LOW. COOLER AIR IN THE MID LEVELS FROM THIS LOW MAY AID IN STRONG THUNDERSTORMS BY MID WEEK. WILL NOT GO HIGHER THAN 40% ATTM. && .AVIATION...SCATTERED SHOWERS AND THUNDERSTORM WILL CONTINUE TO DEVELOP OVER INTERIOR AND WEST COAST SECTIONS OF S FL THIS AFTERNOON AND EVENING...HOWEVER MOSTLY VFR CONDITIONS ARE STILL EXPECTED. APF IS THE SITE MOST LIKELY TO RECEIVE BRIEF PERIODS MVFR OR POSSIBLY EVEN IFR CONDITIONS AS THE SEA BREEZE SLOWLY PUSHES INLAND. TONIGHT CONVECTION WILL BE POSSIBLE OVER THE ATLANTIC WATERS AS THE NORTHERN END OF A TROPICAL WAVE SPREADS OVER THE AREA AND SOME OF THIS ACTIVITY MAY MOVE TO NEAR THE COAST. VCTS HAS BEEN LEFT IN THE EAST COAST TAFS TONIGHT WITH MENTION OF TS DROPPING OUT BY 2Z FOR APF. && .MARINE...LIGHT EASTERLY WINDS THROUGH THE WEEKEND. THEN A NE WIND DEVELOPS EARLY NEXT WEEK AND INCREASES A BIT. THIS BUILDS THE GULF STREAM SEAS UP TO AS HIGH AS 4 FEET. POSSIBLY RIP CURRENTS MAY DEVELOP AS WELL NEXT WEEK. && .FIRE WEATHER...NO CONCERNS HERE AS AFTN RHS ABOVE CRITICAL VALUES. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 90 78 90 / 30 40 20 20 FORT LAUDERDALE 79 91 78 90 / 30 40 20 20 MIAMI 78 92 78 91 / 30 40 20 20 NAPLES 74 91 75 92 / 20 40 30 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...18/GR SHORT TERM/AVIATION...04/AT
Hazardous weather outlook, Sep 13, 6:14 AM EDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 614 AM EDT THU SEP 13 2007 FLZ063-066>075-168-172>174-132215- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 614 AM EDT THU SEP 13 2007 ...MODERATE RISK OF LIGHTNING ALL AREAS TODAY... ...MODERATE RISK OF WATERSPOUTS ATLANTIC WATERS... ...SLIGHT RISK OF WIND AND HAIL INTERIOR... ...HEAT INDICES OF 100 TO 105 TODAY INTERIOR... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF MAINLAND SOUTH FLORIDA AND THE ADJACENT COASTAL WATERS TODAY. LIGHTNING STRIKES WILL BE THE PRIMARY HAZARD. WATERSPOUTS: ATMOSPHERIC CONDITIONS WILL BE FAVORABLE FOR THE FORMATION OF WATERSPOUTS...ESPECIALLY THIS MORNING...ACROSS THE LOCAL ATLANTIC WATERS. WIND: THE STRONGEST THUNDERSTORMS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH. HAIL: THE STRONGEST THUNDERSTORMS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF DIMES. TEMPERATURES: LATE MORNING AND AFTERNOON HEAT INDEX VALUES WILL APPROACH THE 100 TO 105 DEGREE RANGE ACROSS THE INTERIOR PORTION OF MAINLAND SOUTH FLORIDA TODAY. TAKE PRECAUTIONS TO AVOID EXPOSURE TO THE HIGH HEAT INDICES EXPECTED THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH WEDNESDAY. LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS WITH ANY THUNDERSTORM ACTIVITY OVER THE UPCOMING WEEK. OTHERWISE...A DEVELOPING AREA OF LOW PRESSURE ACROSS THE SOUTHEASTERN UNITED STATES WILL PROVIDE AN INCREASE IN NORTHEAST WINDS TO THE AREA BY LATE IN THE WEEKEND. THIS WILL ALLOW FOR AN INCREASING THREAT OF RIP CURRENTS ALONG THE ATLANTIC COAST BEACHES THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE INTERIOR AND WESTERN PORTIONS OF SOUTH FLORIDA THIS AFTERNOON. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. 70/DD
Nearby
Special Marine Warnings in Florida, 2007Every special marine warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.